Advice please, pain in ribs!!

I am a 29 year old woman who has only been diagnosed with asthma since last May, when due to hayfever allergies I ended up in bed for a month struggling to breathe with prednisilone and salmeterol, clinil and antihistamines. I had to leave Germany where we live in order to recover. I recovered better in the UK and stopped the salmeterol because it was making me tight and had to use salbutamol to relive it.

I returned to Germany after the summer, hoping it would be seasonal but immediately went downhill. My doc changed my meds, changed antihistamines to Telfast and Piriton, 4 puffs daily Fluticasone 250mcg. I improved a little but slowly got worse and had Oxis Turbohaler added.

Again in December I had to leave because within minutes of getting out of the house my asthma and throat would start up straightaway, with the usual running eyes, itchy ears etc... This time despite being on all the meds I improved but not fully. Since going back it has been getting worse again and now have constant fatigue finding the simplest tasks tiring.

I also have Type I latex allergy and had a run in with latex balloons a few weeks ago, thankfully I didn't need my epi-pens but should have gone for treatment, I had been in the house for 2 weeks recovering. After half term I took my kids to school in the car and was immediately tight in my throat and chest. A friend took me to the docs as my salbutamol didn't work where I was neb. I still had a cough when I left the surgery to rest, by the evening I had terrible chest pain esp on lft side of ribs. A feeling like my ribs were digging in to my lungs. Was advised to take salbutamol through spacer as neb at home and paracetamol for the pain. Cough subsided so waited until the surgery open the next morning.

My hubby took me to the doc who wanted to hospitalise me on the spot but tried neb me again. I my o2 sats were good but my blood pressure went haywire and they sent for ambulance. Was put on oxygen and drip for cortisone, antihistamines and pain relief for my ribs as I was coughing clear sputum. In hospital they checked my sats, heart and x-ray all clear. Lung function test normal the next day and coughing almost stopped. Was released with 75mg of pred per day, stomach protector, pain relief on top of my inhaled steroids, turboinhaler, antihistamines, but since leaving hospital the chest pain has come back and am struggling for breath again and now have a strange heat/burning sensation when I breathe and terrible joint pains. Does anyone know what this is?

I am travelling tomorrow to get back to the UK for good as my doc believes it is dangerous for my health to stay any longer. So hoping things will improve but would like to know if anyone else has had this sensation during an asthmatic episode?

Thanks to all who reply it would greatly put my mind at ease. And sorry for such a long post but quite worried!


1 Reply

  • Joint Pain


    Sorry I can't be of much help, but the joint pain could be a side effect of the pred, because when ever my pred is put up i suffer with joint pain for a couple of days until my body gets used to it. I also get pain in my left hand side of my chest after having an asthma attack, or if my asthmas been playing up, i think its just due to the fact that my lungs are worn out from the attack, and my left lung is slightly damaged from having pneumonia and a collapsed lung in the past.

    I hope you settle into the Uk quickly, and I hope you manage to stabalise your health asap!

    Ally x

You may also like...